Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|preciousstar215 - Sun Aug 05, 2007 2:02 pm|
I had an abortion by pill 3 weeks ago. When I went in for my follow up the doctor prescribed me loestrin. He rushed me out and I was unable to ask any questions. While, yes I did read the drug information/instructions, I realized I would be having sex before my period started to be able to take the pill as directed (also, since I had the abortion,I wasn't sure when my cycle would even start again) So I started taking the pill that day regardless of my cycle. Now, I realize I have whacked out my bodies cycle and want to know whether I should continue to take the pill, or stop wait a month until my normal period comes back, and then begin taking it? My normal doctor is out of town for 2 weeks. I am a 21 female, and this is the only pill I am taking. Thanks.
|Debbie Miller, RN - Sun Aug 05, 2007 8:46 pm|
I don't think there is any harm in continuing to take this pill for the full month. Hormonal disturbances such as you have experienced often throw your cycles off for a while anyway so don't be alarmed if it takes a little bit to feel like you are back to "normal."
Continuing to take the Loestrin should not cause any further disturbance and will give you protection against another unwanted pregnancy. If you decide to stop taking the pill, you should use an alternative form of birth control.
|preciousstar215 - Tue Aug 07, 2007 2:46 pm|
Thanks for answering so quickly. Is the bleeding (similiar to my period) normal still? Will it last long and am I still protected one week after taking the pill as it says in the drug instructions even though I didn't start it at the correct time?
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.